Drought, Benton
- When
- January 1, 12:00 AM CST to January 31, 11:59 PM CST
- Where
- Benton forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 36.339, -94.256 (the zone’s center; the record gives no point)
Several storm systems brought generally light precipitation to northwestern Arkansas during early to mid January 2013. Toward month's end, a strong storm system moved across the region producing one to four inches of rain as widespread showers and thunderstorms tracked across the area.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TSA wrote it up.
Several storm systems brought generally light precipitation to northwestern Arkansas during early to mid January 2013. Toward month's end, a strong storm system moved across the region producing one to four inches of rain as widespread showers and thunderstorms tracked across the area. As a result of this rain event on the 29th, portions of northwestern Arkansas ended up receiving 125 to 150 percent of normal monthly precipitation while other portions received below normal precipitation. Due to the persistent dry pattern the area had experienced for much of 2012, the rainfall during January 2013 generally resulted in only a very slight improvement in the overall drought conditions over northwestern Arkansas. The entire area remained in severe drought (D2) to extreme drought (D3) conditions throughout the month. Monetary damage estimates resulting from the drought were not available.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before the first event at Dec 31, 11:49 PM CST, 11 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
1149 PM CST MON DEC 31 2012
.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM.
FRONTAL BOUNDARY CURRENTLY MOVING THROUGH THE REGION LATE THIS
EVENING. LIFR/IFR CEILINGS HAVE BEEN COMMON FOR ALL TAF SITES
EXCEPT FOR MLC TAF SITE WHERE MVFR CIGS HAVE DEVELOPED. THESE
CONDITIONS SHOULD CONTINUE DURING THE OVERNIGHT HOURS AND INTO THE
MORNING HOURS TUESDAY...WITH MLC BECOMING IFR EARLY TUESDAY
MORNING. MVFR TO VFR VIS WILL ALSO CONTINUE INTO THE LATE MORNING
HOURS TUESDAY...WITH LOCATIONS OVER NORTHWEST ARKANSAS POSSIBLY
DROPPING INTO IFR. WINDS AROUND 5 TO 10KT OUT OF THE NORTH
NORTHWEST WILL BE POSSIBLE BEHIND THE FRONTAL BOUNDARY THROUGH THE
PERIOD. CONDITIONS CONTINUE TO LOOK TO IMPROVE TUESDAY
AFTERNOON/EVENING FROM WEST TO EAST.
&&
.PREV DISCUSSION... /ISSUED 842 PM CST MON DEC 31 2012/
DISCUSSION...
SURFACE FRONT LOCATED NEAR THE KANSAS BORDER WILL MAKE ITS WAY
SOUTH DURING THE OVERNIGHT HOURS. SOUTH OF THE BOUNDARY...FOG AND
DRIZZLE WILL BE THE RULE...BUT VSBYS HAVE REMAINED AT 1/2 MI OR
ABOVE SO FAR...SO I HAVE ELECTED TO NOT GO WITH A FOG ADVISORY
JUST YET. THE INCREASING NORTHERLY WIND ADVECTING IN SLIGHTLY
DRIER AIR SHOULD END THE FOG AND DRIZZLE FROM NORTH TO SOUTH
OVERNIGHT. WHERE TEMPS DROP TO NEAR FREEZING AND BEFORE THE
STRONGER WIND AND DRIER AIR MOVE IN...THERE WILL BE AREAS OF
FREEZING FOG AND DRIZZLE POTENTIAL FOR A FEW HOURS. LOOKS LIKE
BEST POTENTIAL WILL BE OVER NW AR. WILL CONTINUE TO MONITOR THE
TRENDS FOR ANY POTENTIAL ADVISORIES. TEXT PRODUCTS HAVE BEEN SENT.
LACY
&&
.PRELIMINARY POINT TEMPS/POPS...
TUL 30 37 21 43 / 10 10 0 10
FSM 35 44 27 43 / 10 10 10 10
MLC 35 42 23 44 / 10 10 10 10
BVO 27 35 16 43 / 20 10 0 10
FYV 30 38 16 40 / 10 10 10 10
BYV 29 37 19 40 / 10 10 10 10
MKO 32 39 21 43 / 10 10 10 10
MIO 28 34 17 41 / 20 10 0 10
F10 33 39 22 43 / 10 10 10 10
HHW 36 47 27 45 / 10 20 10 10
&&
.TSA WATCHES/WARNINGS/ADVISORIES...
OK...DENSE FOG ADVISORY UNTIL 3 AM TUESDAY FOR OKZ049-OKZ053-OKZ060-
OKZ061-OKZ062-OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-
OKZ069-OKZ070-OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.
AR...DENSE FOG ADVISORY UNTIL 3 AM TUESDAY FOR ARZ001-ARZ002-ARZ010-
ARZ011-ARZ019-ARZ020-ARZ029.
&&
AVIATION...20HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 420 PM CST MON DEC 31 2012 ARZ001-002-010-011-019-020-029-OKZ049-053>076-011100- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 420 PM CST MON DEC 31 2012 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TONIGHT. WINTER WEATHER. SNOW OR VERY LIGHT ICE ACCUMULATION. RISK...LIMITED. AREA...NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS. ONSET...AFTER 6 PM...BUT MAINLY AFTER MIDNIGHT. DISCUSSION... A MIX OF LIGHT SNOW OR FREEZING DRIZZLE IS POSSIBLE TONIGHT MAINLY ALONG AND NORTH OF HIGHWAY 412. A LIGHT DUSTING OF SNOW OR A GLAZE OF ICE IS POSSIBLE...WHICH COULD CAUSE SOME TRAVEL ACCIDENTS. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION NOT EXPECTED. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TUESDAY THROUGH SUNDAY...NO HAZARDS. EXTENDED DISCUSSION... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.
The national radar mosaic for the moment the first event began.
7 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2013Every state in 2013This day in weather historyWarnings in Arkansas, January 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 422564, 422565, 422566, 422567, 422568, 422569, 422570.